Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jun 24, 2024, 5:19 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2024, 5:19 PM MST (00:19 UTC)
- Expired
- Jun 24, 2024, 8:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 133 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 0.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 4162 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
814
WGUS55 KVEF 250019
FFWVEF
AZC015-250330-
/O.NEW.KVEF.FF.W.0001.240625T0019Z-240625T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
519 PM PDT Mon Jun 24 2024
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Central Mohave County in northwestern Arizona...
* Until 830 PM MST.
* At 519 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water
crossings, creeks, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Diamond Creek Campground and Peach Springs.
This includes Route 66 between mile markers 88 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3572 11367 3580 11333 3574 11333 3563 11333
3562 11333 3559 11333 3550 11333 3548 11333
3544 11333 3541 11366
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW2 follow-up statements
450
WGUS75 KVEF 250209
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
709 PM PDT Mon Jun 24 2024
AZC015-250330-
/O.CON.KVEF.FF.W.0001.000000T0000Z-240625T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
709 PM MST Mon Jun 24 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST THIS
EVENING FOR CENTRAL MOHAVE COUNTY...
At 709 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Up to 2.5 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life-threatening flash flooding of low-water crossings,
creeks, normally dry washes and roads.
Some locations that will experience flash flooding include...
Diamond Creek Campground and Peach Springs.
This includes Route 66 between mile markers 88 and 109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3572 11367 3580 11333 3574 11333 3563 11333
3562 11333 3559 11333 3550 11333 3548 11333
3544 11333 3541 11366
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MW711
WGUS75 KVEF 250321
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
821 PM PDT Mon Jun 24 2024
AZC015-250331-
/O.EXP.KVEF.FF.W.0001.000000T0000Z-240625T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
821 PM MST Mon Jun 24 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 830 PM MST THIS EVENING FOR
CENTRAL MOHAVE COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
&&
LAT...LON 3572 11367 3580 11333 3574 11333 3563 11333
3562 11333 3559 11333 3550 11333 3548 11333
3544 11333 3541 11366
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 12:39 PM MST, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 24, 12:39 PM MST, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1239 PM PDT Mon Jun 24 2024 .SYNOPSIS....Scattered showers and thunderstorms will be possible through this evening across eastern areas of the region. Higher moisture levels will spread northward overnight and on Tuesday, bringing slightly higher precipitation chances into Clark, Lincoln, and San Bernardino counties. By mid-week, an approaching trough of low pressure will push the moisture eastward, decreasing precipitation chances. Above normal temperatures are expected to continue through at least the beginning of next week. && .SHORT TERM...Through Wednesday. Southerly flow will continue across the region through Wednesday, maintaining the potential for shower and thunderstorm activity each day. The 12Z sounding for LAS shows 1.08" of precipitable water (PWAT) over the area, which is a slight increase over the 0.97" measured 24 hours ago and .55" higher than the .53" that is normal for this day. Moisture levels further south in the Colorado River valley are higher, with PWAT values of 1.5" to 1.6" forecast near Lake Havasu. While there is sufficient moisture for convection, instability will be limited with CAPE values of 1000-1500 J/Kg forecast along the lower Colorado River and lower values elsewhere. Given this, showers and thunderstorms are expected this afternoon and evening, mainly across Mohave, southern Clark, and southern and eastern San Bernardino counties. A few storms will also be possible over the Sierra and White Mountains in Inyo and Esmeralda counties. Shower and thunderstorm chances will spread farther north tomorrow as higher PWATs continue to surge into the region. Instability will remain limited, with the highest CAPE values remaining over Mohave County, keeping the best threat of storms in that area. As a trough of low pressure begins to move into the Great Basin on Wednesday, the higher moisture values will shift east, limiting convection to eastern Mohave and northeast Lincoln counties. Although moisture values are anomalously high, the lower levels are dry resulting in elevated DCAPE values near 1900 J/Kg, as observed on this morning's sounding. Any storms that do develop will have the potential to produce gusty outflow winds in excess of 40mph. Locally heavy rainfall is also possible, although the probability of any given area receiving over 1.0" in an hour is less than 10%. WPC's excessive rainfall outlook maintains a marginal threat mainly in Mohave and eastern San Bernardino counties this afternoon but shifts that threat to the north to include eastern Lincoln County tomorrow. While the threat exists, the chance of any given area seeing more than 1" of rain in an hour will remain low. On Wednesday, only far eastern Mohave County is included in the marginal threat area. Temperatures through Tuesday will remain nearly steady, with readings remaining 6 to 10 degrees above normal. Increasing cloud cover from the approaching trough will spread northwest to southeast across the area Wednesday. However, only northern portions of the region will likely see slightly cooler readings, and then by only 1 or 2 degrees. .LONG TERM...Thursday through the weekend. Models have a trough moving through the PacNW on Thursday, which will flatten the ridge to our east and turn flow southwesterly. This ushers in drier air, bringing an end to our first taste of the monsoon. PoPs on Thursday become confined to far eastern Mohave County, and are only 10-20%. By Friday, PoPs areawide drop to 5% or less. As the aforementioned trough brings drier conditions, it will also bring breezy southwest winds and slightly cooler temperatures (albeit still above normal for the time of year). Forecast wind gusts of 20-35 mph should yield at least elevated fire danger, particularly in the lower elevations where fuels have cured and afternoon RH values are expected to be around 8-12%. As we head into the weekend, the southern US ridge begins to extend westward into the Desert Southwest. As a result, winds weaken while temperatures rise again. Based on the monthly temperature data thus far and the latest model guidance, Las Vegas will be hard-pressed to NOT experience its hottest June on record. A little number crunching shows that even if the 5th percentile of high/low temperatures from the NBM verify these last 7 days, we'll still set the record. At this point, its not a matter of "if" but "by how much" we break the warmest June record. && .AVIATION...For Harry Reid...Winds will be primarily from the south this afternoon with gusts of 15 to 20 knots. There is a low, but not zero, chance of thunderstorm outflow winds from the south or east affecting the terminal this evening. If this does not occur, typical south southwest winds are expected overnight. Similar afternoon and evening conditions are expected Tuesday, with a period of easterly winds possible in the morning. For the rest of southern Nevada, northwest Arizona and southeast California...This afternoon, scattered thunderstorms are expected in two areas - southeast of Interstate 15 and over the higher terrain of Inyo and Esmeralda counties. On Tuesday, thunderstorm chances are expected from Inyo and Esmeralda counties eastward through Lincoln County and then south to Mohave County and the mountains of Clark County. The main concerns with storms each day will be erratic gusty winds and isolated ceilings below 8000 feet with associated terrain obscuration. Away from storms, southerly winds gusting 15 to 25 knots are expected. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Planz LONG TERM...Woods AVIATION...Morgan For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.